Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 20, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 7, 2006, 10:08 PM CDT for 13 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 10:08 PM CDT (03:08 UTC)
- Expired
- Apr 8, 2006, 2:44 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 29 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 080310 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1010 PM CDT FRI APR 7 2006 ...THE WIND ADVISORY FOR MOST OF CENTRAL KANSAS HAS EXPIRED... ...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM FOR ALL OF SOUTH-CENTRAL KANSAS AND FOR SALINE...MCPHERSON...AND MARION COUNTIES OF CENTRAL KANSAS... .INTENSE LOW PRESSURE MOVING SOUTHEAST ACROSS THE KANSAS MISSOURI BORDER WILL CONTINUE TO PRODUCE STRONG NORTH WINDS ACROSS PART OF CENTRAL KANSAS...AND ALL OF SOUTH-CENTRAL KANSAS THRU VERY EARLY SATURDAY MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM FOR THE AREAS IDENTIFIED. KSZ049>053-067>069-082-083-091>093-080900- /O.EXP.KICT.WI.Y.0019.000000T0000Z-060408T0300Z/ /O.NEW.KICT.WI.Y.0020.060408T0308Z-060408T0900Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1010 PM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. NORTH TO NORTHWEST WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...WILL CONTINUE ACROSS THE ADVISORY AREA UNTIL EARLY SATURDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-080415- /O.EXP.KICT.WI.Y.0019.000000T0000Z-060408T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1010 PM CDT FRI APR 7 2006 ...WIND ADVISORY HAS EXPIRED... WITH NORTH WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ ES
2 follow-up statements
000 WWUS73 KICT 080328 CCA NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1030 PM CDT FRI APR 7 2006 ...THE WIND ADVISORY FOR MOST OF CENTRAL KANSAS HAS EXPIRED... ...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM FOR ALL OF SOUTH-CENTRAL KANSAS AND FOR SALINE...MCPHERSON...AND MARION COUNTIES OF CENTRAL KANSAS... .INTENSE LOW PRESSURE MOVING SOUTHEAST ACROSS THE KANSAS MISSOURI BORDER WILL CONTINUE TO PRODUCE STRONG NORTH WINDS ACROSS PART OF CENTRAL KANSAS...AND ALL OF SOUTH-CENTRAL KANSAS THRU VERY EARLY SATURDAY MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM FOR THE AREAS IDENTIFIED. KSZ049>053-067>069-082-083-091>093-080900- /O.EXP.KICT.WI.Y.0019.000000T0000Z-060408T0300Z/ /O.NEW.KICT.WI.Y.0020.060408T0308Z-060408T0900Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1030 PM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...WILL CONTINUE ACROSS THE ADVISORY AREA UNTIL EARLY SATURDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-080415- /O.EXP.KICT.WI.Y.0019.000000T0000Z-060408T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1030 PM CDT FRI APR 7 2006 ...WIND ADVISORY HAS EXPIRED... WITH NORTH WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ ES *CORRECTED TYPING IN EXTENDED WIND ADVISORY SEGMENT...2ND PARAGRAPH...1ST LINE.
000 WWUS73 KICT 080744 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 244 AM CDT SAT APR 8 2006 ...WIND ADVISORY FOR CENTRAL AND SOUTH CENTRAL KANSAS HAS BEEN CANCELED... KSZ049>053-067>069-082-083-091>093-080845- /O.CAN.KICT.WI.Y.0020.000000T0000Z-060408T0900Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 244 AM CDT SAT APR 8 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED FOR THE AREA. $$ CJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 7, 4:53 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 7, 4:53 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 453 PM CDT FRI APR 7 2006 .DISCUSSION... FORECAST CONCERNS... WIND AND SHOWER TRENDS INTO THE EVENING... DEEP/NEARLY VERTICALLY STACKED LOW PRESSURE ACROSS EASTERN KANSAS WILL BEGIN TO FILL AS IT SLIDES SOUTHEAST INTO THE OZARKS TONIGHT. HOWEVER...STRONG LOW LEVEL PRESSURE GRADIENT WINDS WILL CONTINUE TO AFFECT AREAS ALONG AND WEST OF THE TURNPIKE INTO THE EVENING AND WE WILL EXTENDED WIND ADVISORY UNTIL 03Z (10 PM). SHOWERS WILL ALSO CONTINUE TO PINWHEEL AROUND THE MID/UPPER LEVEL CIRCULATION THOUGH GENERALLY WANING THRU THE EVENING HOURS. MODIFIED POINT SOUNDINGS AND RUC MESO ANALYSIS SUGGEST SOME WEAK INSTABILITY WILL EXIST ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS UNTIL DARK...WITH 0-3KM CAPES OF 75-100 J/KG. PERIODS OF SURFACE HEATING MAY GIVE A LOCAL BOOST TO THESE VALUES...LEADING TO THE REMOTE POTENTIAL OF ISOLATED UPDRAFT ENHANCEMENT FOR A BRIEF STRONG STORM AND EVEN WEAK/BRIEF FUNNEL. ALREADY HAD ONE REPORT OF SOME ROTATION WITH A SHOWER SOUTHEAST OF WICHITA AREA EARLIER THIS AFTERNOON...AND NOT TOO UNCOMMON UNDER THIS TYPE OF UPPER LOW REGIME. OTHERWISE...THE CLOUDS AND PRECIP WILL DECREASE/DIMINISH RAPIDLY AFTER MIDNIGHT ALONG WITH THE WINDS FOR MORE TRANQUIL WEATHER BY MIDDAY SATURDAY. ONLY SLIGHT TWEAKS TO GOING FORECAST NEEDED. FAIR WEATHER WITH A STEADY MODERATING TREND EXPECTED INTO SUNDAY NIGHT AND MONDAY...AS UPPER RIDGE SLIDES EAST FROM THE ROCKIES ACROSS THE MIDWEST. AGAIN LITTLE CHANGE NEEDED TO GOING FORECAST TRENDS WITH MAXS WELL INTO THE 70S BY MONDAY AND SOUTH WINDS INTO THE WINDY CATEGORY. LITTLE CHANGE TO THE OUTER PERIODS AS WELL AND WILL CONTINUE MODEST CHANCE POPS FOR TUESDAY AS UPPER TROF EJECTS QUICKLY ACROSS THE PLAINS. BUILDING UPPER RIDGE THEREAFTER TO KEEP TEMPERATURES ON THE PLEASANTLY WARM SIDE...GENERALLY IN THE UPPER 70S TO AROUND 80 DEGREES FOR THE END OF THE WEEK. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 37 60 37 70 / 30 0 0 0 HUTCHINSON 35 60 37 71 / 20 0 0 0 NEWTON 36 59 36 69 / 30 0 0 0 ELDORADO 37 59 36 69 / 40 0 0 0 WINFIELD-KWLD 38 61 37 71 / 30 0 0 0 RUSSELL 31 58 37 72 / 10 0 0 0 GREAT BEND 32 59 38 72 / 10 0 0 0 SALINA 34 59 36 71 / 20 0 0 0 MCPHERSON 35 60 37 71 / 20 0 0 0 COFFEYVILLE 39 59 35 69 / 40 0 0 0 CHANUTE 37 57 35 68 / 40 0 0 0 IOLA 37 57 35 68 / 40 0 0 0 PARSONS-KPPF 39 59 35 69 / 40 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM FRIDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. &&
Hazardous weather outlook, Apr 7, 5:08 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 508 PM CDT FRI APR 7 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 508 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 10 PM...FOR AREAS ALONG AND WEST OF THE KANSAS TURNPIKE. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. MEANWHILE...ISOLATED THUNDERSTORMS WILL BE POSSIBLE UNTIL SHORTLY AFTER DARK THIS EVENING...ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. A LOCALLY STRONG STORM IS POSSIBLE...WITH WIND GUSTS TO 55 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA...FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. THE RISK FOR STRONG OR SEVERE STORMS SEEMS TO BE VERY SMALL DURING THIS TIME PERIOD...THOUGH CHECK LATER OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.